Mississippi, 2016Drought in Mississippi, November 1 to 30, 2016
November 1 to 30, 2016 · NWS JAN · 30 events in 29 counties and zones
Dry conditions continued into November, which created continued stress on crops. Some locations were even classified as being in extreme drought.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions continued into November, which created continued stress on crops. Some locations were even classified as being in extreme drought. This drought classification expanded and covered much of the state by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Oct 31, 11:19 PM CST, 41 minutes earlier.
Area forecast discussion, Oct 31, 11:19 PM CST, 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1219 AM CDT Tue Nov 1 2016
.UPDATE...Updated for 06Z aviation discussion.
&&
.AVIATION...Patchy fog reducing visibilities to MVFR conds wl be
psbl from 09-13Z this morning across southern Mississippi. Otherwise,
VFR conditions will prevail today. /22/
&&
.PREV DISCUSSION... /issued 936 PM CDT Mon Oct 31 2016/
DISCUSSION...Quiet conditions persist tonight. Only some high cirrus
seen in our skies in the far north and far south CWA. After yet
another record- setting day of high temps, the current temps have
fallen off quickly after sunset and currently range from near 70 to
near 60. Overnight lows will be similar to last night, in the mid
50s. And some patchy fog is possible again, just as last night, in
low lying areas and in far southern MS. Current forecast is on track.
/10/
AVIATION...VFR conditions expected to prevail through the period for
all TAF sites. There could be some MVFR vis restrictions for KHBG
before sunrise Tuesday due to patchy fog. Guidance is indicating vis
could even be IFR or LIFR but for now will keep MVFR. Light and
variable winds expected at all sites through tonight. Southerly winds
around 10kts possible in the Delta tomorrow but light winds expected
elsewhere, around 5kts or less. /28/
PREV DISCUSSION... /issued 320 PM CDT Mon Oct 31 2016/
DISCUSSION...
SHORT TERM...Today through Tuesday...At least one maximum
temperature record has been broken (Meridian) and two more tied
(Vicksburg and Hattiesburg) this Halloween day. It's not ghouls or
goblins to blame for the heat, but the ongoing drought and the ridge
of high pressure that has been so prevalent over the region these
last few weeks and months. 500mb heights over the ArkLaMiss are near
max values for this time of year, and 850mb heights and temps are
near 75th to 90th percentile range for late October. Clear skies and
dry air should allow for temperatures to drop to 70 by around 7 or 8
pm tonight on the way to low temps in the mid-50s across the region.
Tomorrow will be similarly warm as the ridge remains overhead. Local
records are listed in the Climate section below. /NF/
LONG TERM...Tuesday Night through the Weekend...A brief period of
southerly flow and subtle moisture return will bring a few more
clouds to the region and decrease daytime mixing potential somewhat
Tuesday night through Wednesday night. Early morning low clouds and
patchy fog certainly could be a little more widespread than has been
the case lately early Wednesday morning and again early Thursday
morning, but at this point there are not strong indications of a
potential widespread dense fog problem.
All this will set the stage for a clipper-type northwest flow
disturbance diving down from the Midwest and driving a cold front
through the region between midday Thursday and late Friday evening.
There still looks to be some potential of enough atmospheric forcing
and deep moisture juxtaposition to kick off a few showers in
northern zones during the day Thursday but significant rain chances
are very bleak and chances for thunderstorms are also quite low
(thus only shower slight chances included in the official forecast).
A very dry and cooler airmass will rapidly filter south through the
region late Thursday night into early Friday with potential for
occasional gusty north winds kicking up during the day Friday. Of
course the daytime gusty wind potential is a big concern right now
considering the very dry conditions and how winds could increase
wildfire danger given drought and dormant/dead/dry surface
vegetation. Considered advertising fire threat already for Friday in
the HWO, but decided to hold off at this juncture since exact
details of parameters this far out are hard to have tons of
confidence in. However, we will watch trends closely over the next
day and certainly trend products accordingly if confidence of
hazardous fire weather conditions increases.
Otherwise, look for cooler and dry weather to prevail over the
weekend with dry ground helping to maximize nighttime radiation
cooling and daytime mixing. Blended guidance was trended in this
direction in terms of maximum and minimum temperatures. Finally,
there still seems to be at least some potential for a rainmaking
system in our region toward the middle of next week although
lackluster long range model consensus is rendering only low
confidence at this point. /BB/
FIRE WEATHER... A limited fire weather threat will continue for the
ArkLaMiss region today and tomorrow due to minimum relative humidity
in the 25 to 35 percent range and critically dry fuels. Winds will
generally remain below 10 mph today and tomorrow. Moisture levels
gradually improve for Wednesday, but RH could still dip into the mid-
30s on Wednesday afternoon. Fire weather conditions could hit
critical thresholds for winds and low relative humidity behind a cold
front on Friday. Forecast trends should be monitored over the next
few days. /NF/
CLIMATE...Several maximum temperature records could be tied or
broken across the ArkLaMiss region this afternoon through Wednesday.
Here are a selection of current records for climate observation sites
across the area.
Oct 31 Nov 1 Nov 2
Jackson 90(1912) 89(1927) 88(1971)
Meridian 87(1998) 86(1982) 86(1982)
Greenville 91(1937) 87(1984) 88(1971)
Greenwood 88(1972) 89(1972) 87(1971)
Hattiesburg 89(1998) 90(1998) 87(1950)
Vicksburg 88(1984) 87(1984) 87(2012)
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 59 86 61 85 / 1 2 4 11
Meridian 56 88 58 86 / 1 2 3 10
Vicksburg 59 85 60 84 / 1 3 5 13
Hattiesburg 57 85 60 85 / 1 4 6 9
Natchez 62 83 62 84 / 1 5 7 12
Greenville 60 86 61 82 / 2 4 5 19
Greenwood 59 85 60 82 / 1 3 4 17
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
22/NF/BBHazardous weather outlook, Oct 31, 4:05 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT MON OCT 31 2016
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
505 PM CDT MON OCT 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
FIRE WEATHER
THREAT...LIMITED
TIMING...TUESDAY
NEAR RECORD HIGH TEMPERATURES AND VERY DRY CONDITIONS WILL OCCUR
AGAIN ON TUESDAY WHICH WILL RESULT IN LOW RELATIVE HUMIDITIES
RAISING FIRE WEATHER CONCERNS. EXTRA CAUTION IS ADVISED FOR ANY OPEN
BURNING...ALTHOUGH MOST IN MOST LOCATIONS OPEN BURNING IS ALREADY
PROHIBITED DUE TO WIDESPREAD AREA BURN BANS.
(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
28
&&
...HAZARD LEGEND...
*FIRE WEATHER*
EXTREME...CONDITIONS WELL IN EXCESS OF RED FLAG WARNING
CRITERIA WITH STRONG WIND GUSTS GREATER THAN 40 MPH. FIRES
WILL SPREAD VERY QUICKLY AND WILDFIRES ARE COMMON. FIRE
CONTROL IS VERY DIFFICULT, EVEN FOR EXPERIENCED FIREFIGHTERS.
SIGNIFICANT...CONDITIONS MEET MINIMUM RED FLAG WARNINGS
CRITERIA. OPEN BURNING SHOULD NOT BE ATTEMPTED AS FIRES CAN
QUICKLY ESCAPE AND BECOME VERY DIFFICULT TO CONTROL, EVEN
FOR EXPERIENCED FIREFIGHTERS.
ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED
WIND, LOWER HUMIDITY, AND RECENT DRY CONDITIONS. FIRES
ESCAPE CONTROL MORE EASILY IN THESE CONDITIONS AND THEIR
CONTAINMENT CAN BE DIFFICULT. REMEMBER TO HEED ANY LOCAL
BURN BANS THAT ARE IN EFFECT!
LIMITED...EXTRA CAUTION IS ADVISED FOR OPEN BURNING DUE TO
INCREASED WIND, LOWER HUMIDITY, OR VERY DRY CONDITIONS.
REMEMBER TO HEED ANY LOCAL BURN BANS THAT ARE IN EFFECT!
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING
TROPICAL PAGE...
WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...
CURRENT HEAT INFORMATION...
WWW.WEATHER.GOV/JAN/SAFE_EXTREMEHEAT
FIRE WEATHER...
WWW.WEATHER.GOV/JAN/FIREWEATHER
LATEST WEATHER BRIEFING...
WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING
MISSISSIPPI FORESTRY COMMISSION...
WWW.MFC.MS.GOV/
FIRE WEATHER OUTLOOK...
WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Drought, Lowndes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lowndes forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.473, -88.443 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Lowndes County. Crops were put under more stress from the dry and hot conditions.
Drought, Clay
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clay forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.656, -88.782 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Clay County. Crops were put under more stress from the dry and hot conditions.
Drought, Webster
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Webster forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.613, -89.285 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Webster County. Crops were put under more stress from the dry and hot conditions.
Drought, Noxubee
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Noxubee forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.110, -88.570 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Noxubee County. Crops were put under more stress from the dry and hot conditions.
Drought, Oktibbeha
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Oktibbeha forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.425, -88.879 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Oktibbeha County. Crops were put under more stress from the dry and hot conditions.
Drought, Choctaw
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Choctaw forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.347, -89.248 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Choctaw County. Crops were put under more stress from the dry and hot conditions.
Drought, Winston
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Winston forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.089, -89.034 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Winston County. Crops were put under more stress from the dry and hot conditions.
Drought, Attala
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Attala forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.086, -89.581 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Attala County. Crops were put under more stress from the dry and hot conditions.
Drought, Kemper
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kemper forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.755, -88.641 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Kemper County. Crops were put under more stress from the dry and hot conditions.
Drought, Neshoba
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Neshoba forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.754, -89.118 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Neshoba County. Crops were put under more stress from the dry and hot conditions.
Drought, Leake
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Leake forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.754, -89.524 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Leake County. Crops were put under more stress from the dry and hot conditions.
Drought, Madison
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Madison forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.635, -90.034 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Madison County. Crops were put under more stress from the dry and hot conditions.
Drought, Holmes
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Holmes forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.124, -90.092 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Holmes County. Crops were put under more stress from the dry and hot conditions.
Drought, Montgomery
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Montgomery forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.494, -89.616 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Montgomery County. Crops were put under more stress from the dry and hot conditions.
Drought, Lauderdale
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Lauderdale forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.404, -88.662 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Lauderdale County. Crops were put under more stress from the dry and hot conditions.
Drought, Newton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Newton forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.400, -89.119 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Newton County. Crops were put under more stress from the dry and hot conditions.
Drought, Scott
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Scott forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.406, -89.538 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Scott County. Crops were put under more stress from the dry and hot conditions.
Drought, Grenada
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Grenada forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.770, -89.802 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Grenada County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Clarke
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Clarke forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.041, -88.689 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Clarke County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Jasper
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jasper forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.019, -89.119 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Jasper County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Smith
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Smith forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.018, -89.507 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Smith County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Rankin
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rankin forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.264, -89.946 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Rankin County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Hinds
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hinds forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.267, -90.443 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Hinds County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Hinds
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Hinds forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.267, -90.443 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Yazoo County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Warren
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Warren forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Warren County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Humphreys
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Humphreys forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 33.129, -90.527 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Humphreys County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Copiah
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Copiah forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 31.869, -90.449 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Copiah County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Claiborne
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Claiborne forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 31.974, -90.912 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Claiborne County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Simpson
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Simpson forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 31.913, -89.919 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Simpson County by the end of the month. Crops were put under more stress from the dry and hot conditions.
Drought, Jones
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jones forecast zone
- Property damage
- $50,000
- Reported by
- Drought Monitor
- Coordinates
- 31.623, -89.169 (the zone’s center; the record gives no point)
Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Jones County by the end of the month. Crops were put under more stress from the dry and hot conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Georgia, November 1 to 30, 2016$8.5 million · 3 events
- Drought in Georgia, November 1 to 30, 201696 events
- Drought in Louisiana, November 1 to 30, 2016$500,000 · 5 events
- Drought in Tennessee, November 1 to 30, 201638 events
- Drought in Alabama, November 1 to 30, 201637 events
- Drought in Massachusetts, November 1 to 30, 201622 events
- Drought in Kentucky, November 1 to 30, 201622 events
- Drought in Mississippi, November 1 to 30, 201618 events
- Drought in Alabama, November 1 to 30, 201614 events
- Drought in North Carolina, November 1 to 30, 201613 events
- Drought in Alabama, November 1 to 30, 201611 events
- Drought in Missouri, November 1 to 30, 201611 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666163, 666164, 666165, 666166, 666167, 666168, 666174, 666175, 666176, 666177, 666178, 666179, 666180, 666181, 666188, 666189, 666190, 666191, 666194, 666195, 666196, 666197, 666198, 666199, 666200, 666201, 666202, 666203, 666204, 666205.